Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 32, NWS Jackson, MS

February 10, 2013Forrest County, Lamar County, Mississippi

NWS Jackson, MS issued this flash flood warning at Feb 10, 2013, 6:59 PM CST for Forrest County, Lamar County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2013, 6:59 PM CST (00:59 UTC)
Expired
Feb 10, 2013, 10:00 PM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Forrest County, MS, Lamar County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WGUS54 KJAN 110059
FFWJAN
MSC035-073-110400-
/O.NEW.KJAN.FF.W.0032.130211T0059Z-130211T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
659 PM CST SUN FEB 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
  NORTHERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF WEST HATTIESBURG...

* UNTIL 1000 PM CST

* AT 658 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED       
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A SLOWLY MOVING LINE    
  EXTENDING FROM 9 MILES NORTHEAST OF PETAL TO 12 MILES SOUTHWEST OF    
  WEST HATTIESBURG...MOVING EAST AT 10 MPH. ESTIMATED RADAR RAINFALL    
  AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE  
  PAST TWO HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUNRISE

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR
COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL
INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND
RAYBURN PLACE. IN ADDITION TO MANY OTHER LOCATIONS ALONG MIXON CREEK
BEHIND TURTLE CREEK MALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3143 8965 3144 8915 3143 8914 3134 8914
      3112 8965

$$

BYB
1 follow-up statement
724 
WGUS74 KJAN 110154
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
754 PM CST SUN FEB 10 2013

MSC035-073-110400-
/O.CON.KJAN.FF.W.0032.000000T0000Z-130211T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-FORREST MS-
754 PM CST SUN FEB 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CST FOR
NORTHERN FORREST AND NORTHERN LAMAR COUNTIES...

AT 753 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR RAWLS 
SPRINGS...OR NEAR WEST HATTIESBURG. THE STORMS WERE MOVING EAST AT 
40 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR 
INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EASTABUCHIE...MACEDONIA AND SUMRALL

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3143 8965 3144 8915 3143 8914 3134 8914
      3112 8965

$$

MRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 10, 6:55 PM CST, 4 minutes earlier.

Area forecast discussion, Feb 10, 6:55 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST SUN FEB 10 2013

.UPDATE...WIDESPREAD SEVERE CONVECTION THAT DEVELOPED AHEAD OF THE
FRONT HAS BEGUN TO WIND DOWN AS THE MOST INTENSE STORMS ARE EXITING
THE SE CORNER OF THE FORECAST AREA. THE POTENTIAL FOR HEAVY RAINFALL
WILL CONTINUE THROUGH THE EVENING IN A BROAD BAND OF RAIN AND WEAKER
TSTMS SLOWLY DRAGS ACROSS SRN AND ERN ZONES. HAVE ADJUSTED POPS TO
REFLECT DIMINISHING RAIN CHANCES FROM THE NW.

&&

.DISCUSSION...TONIGHT THROUGH SATURDAY...ACTIVE DAY ONGOING WITH
A FEW SEVERE THUNDERSTORM WARNINGS AND AN UPTICK IN TORNADO
WARNINGS. THE MOST SEVERE ACTIVITY IS MOSTLY SOUTH OF I-20 WHERE THE
BETTER MOISTURE...INSTABILITY AND HELICITY IS LOCATED. THIS IS ALSO
SOUTH OF THE WARM FRONT WHICH IS ROUGHLY CUTTING ACROSS THE I-59
CORRIDOR UP THROUGH CENTRAL MISSISSIPPI. STORMS ACROSS THE PINE BELT
HAVE DEVELOPED AND CONTINUE TO MOVE INTO AIR CHARACTERIZED BY
600-800 M2/S2 HELICITY VALUES. MODERATE RAIN WITH EMBEDDED
THUNDERSTORMS IS MOSTLY FOUND NORTH OF I-20. CONDITIONS ARE
IMPROVING WEST OF THE MS RIVER AS THE BULK OF THE RAIN HAS MOVED
EAST OF THERE. THE COLD FRONT IS STILL FURTHER WEST AND JUST TO THE
EAST OF SHREVEPORT. THIS ACTIVITY IS EXPECTED TO CONTINUE TO TRACK
TO THE EAST THROUGH THIS AFTERNOON AND EVENING. MODELS REMAIN
CONSISTENT IN SHOWING THAT THE FRONT WILL STALL AROUND SOUTHERN
MISSISSIPPI LATER TONIGHT. THIS WILL HELP TO KEEP SOME CHANCE FOR
SHOWERS THROUGH THE NIGHT ACROSS THE FAR SOUTHERN PORTIONS OF THE
PINE BELT REGION. CURRENT FLASH FLOOD WATCH EXPIRES AT 00Z FOR SOME
LOCATIONS. HAVE GONE AHEAD AND LOCATED WHERE THE HEAVIEST RAIN IS
FALLING NOW AND WILL CONTINUE TO FALL THROUGH THE EVENING AND
POTENTIALLY OVERNIGHT. SOME LOCATIONS MAY GET TRIMMED THIS EVENING
AS HEAVIEST RAIN SHIFTS SOUTH. LOCATIONS SOUTH OF I-20 FROM ABOUT
NATCHEZ TO PORTIONS OF THE I-59 CORRIDOR WILL REMAIN UNDER THE WATCH
THROUGH 12Z WITH POTENTIAL FOR 1-2 INCHES ADDITIONAL WITH LOCALLY
HIGHER.

THINKING REMAINS SIMILAR AS PREVIOUS FORECASTS IN THAT THE FRONT
WILL REMAIN STALLED ACROSS THE SOUTH THROUGH TUESDAY. A FEW
DISTURBANCES WILL MOVE ALONG THE FRONT BOTH MONDAY AND ESPECIALLY
TUESDAY. THE FIRST DISTURBANCE IS A RATHER SUBTLE SHORTWAVE BUT THIS
SHOULD BRING THE FIRST ROUND OF RAINFALL ESPECIALLY MONDAY AFTERNOON
FOR THE SOUTHERN TWO-THIRDS OF THE REGION. THE FAR NORTHERN DELTA
MAY BE THE DRIEST OF THE ENTIRE CWA FOR THE NEXT FEW DAYS. AN EVEN
STRONGER DISTURBANCE AND ASSOCIATED SFC LOW WILL TRACK ACROSS THE
REGION TUESDAY INTO TUESDAY EVENING...BRINGING THE LAST BOUT OF
RAIN(AND EVEN POTENTIAL FOR SOME THUNDERSTORMS) TO THE REGION. WITH
1.2-1.5 INCH PW VALUES STILL PRESENT ACROSS THE MAINLY I-20 AND
SOUTH...THIS SHOULD EFFICIENTLY DELIVER AN ADDITIONAL 2-4 INCHES OF
RAIN THROUGH TUESDAY NIGHT. THE BEST LOCATION TO SEE MOST OF THIS
HEAVIER RAIN WILL BE ALONG AND SOUTH OF I-20 AND AN EXTENSION TO THE
CURRENT FLASH FLOOD WATCH WILL LIKELY BE NEEDED IN THESE LOCATIONS.
THE SFC LOW WILL MOVE ALONG SOUTH MS AND TRACK UP THROUGH ALABAMA
EARLY WEDNESDAY AS THE UPPER TROUGH MOVES ACROSS WESTERN TN AND
NORTHERN MS. SOME ADDITIONAL SHOWER ACTIVITY WILL BE ASSOCIATED WITH
THIS UPPER TROUGH PASSAGE  BUT AMOUNTS SHOULD BE LIGHT ON WEDNESDAY
MORNING. THIS WILL BE FOLLOWED BY MUCH DRIER AND SLIGHTLY COOLER AIR
WED-THU. A STRONG SHORTWAVE TROUGH IN THE NORTHERN STREAM WILL DIG
SOUTHWARD THU-FRI AND SEND VERY CHILLY AIR INTO THE ARKLAMISS FOR
THE WEEKEND. SOME OF THE COLDEST TEMPERATURES OF THIS WINTER SEASON
ARE EXPECTED. /28/EC/

&&

.AVIATION...MVFR AND IFR CONDITIONS ONGOING AS LARGE SWATCH OF
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE REGION. VIS
COULD BE REDUCED TO 1/4SM IN +TSRA AND CEILINGS WILL GO BELOW 1KFT.
CLEARING OF RAIN AT KGLH/KGWO BUT CLOUDS CONTINUE TO PLAGUE THE
REGION THROUGH THE NIGHT. /28/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 AM CST MONDAY FOR MSZ054>066-072>074.

LA...NONE.
AR...NONE.
&&

03/28/EC
Hazardous weather outlook, Feb 10, 6:17 AM CST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED WORDING
NATIONAL WEATHER SERVICE JACKSON MS
617 AM CST SUN FEB 10 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-059-060-
111230-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-JEFFERSON-
ADAMS-
617 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST...WEST...AND CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS AND HEAVY RAINFALL WILL BE LIKELY LATER THIS MORNING
THROUGH THE AFTERNOON HOURS ACROSS WESTERN AND NORTH CENTRAL
PORTIONS OF THE OUTLOOK AREA AS A POTENT WEATHER DISTURBANCE SWINGS
ACROSS THE REGION. THE MOST INTENSE STORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...TORNADOES AND HAIL. A COUPLE OF
STRONG TORNADOES WILL BE POSSIBLE. IN ADDITION...HIGH RAINFALL RATES
WILL POSE A FLASH FLOODING RISK AND A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR ENTIRE THE REGION. THE SEVERE WEATHER AND HEAVY RAIN RISK
WILL END FROM WEST TO EAST THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT WILL STALL NEAR THE GULF COAST EARLY MONDAY BRINGING
A RISK FOR ADDITIONAL HEAVY RAINFALL THROUGH TUESDAY AS SEVERAL
DISTURBANCES INTERACT WITH THE BOUNDARY. AREAS SOUTH OF I-20 COULD
SEE AN ADDITIONAL TWO TO FOUR INCHES OF RAINFALL DURING THIS
TIME...WHICH WILL CONTINUE THE RISK FOR FLASH FLOODING AND EVENTUAL
RIVER FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY.

MSZ054>058-061>066-072>074-111230-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
617 AM CST SUN FEB 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS AND HEAVY RAINFALL WILL BE POSSIBLE FROM
LATE THIS MORNING INTO THE AFTERNOON AND EVENING AS A POTENT
WEATHER DISTURBANCE SWINGS ACROSS THE REGION. THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...TORNADOES
AND HAIL. A COUPLE OF TORNADOES COULD BE STRONG. IN ADDITION...VERY
HEAVY RAIN COULD LEAD TO FLASH FLOODING AND A FLASH FLOOD WATCH IS
IN EFFECT FOR TODAY. IT IS POSSIBLE THE FLASH FLOOD WATCH MAY NEED
TO BE EXTENDED INTO THE EVENING. THE SEVERE WEATHER RISK WILL
GRADUALLY DIMINISH AS THE FRONT PUSHES THROUGH THIS EVENING AND
EARLY MORNING HOURS MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE COLD FRONT WILL STALL NEAR THE GULF COAST EARLY MONDAY BRINGING
A RISK FOR ADDITIONAL HEAVY RAINFALL THROUGH TUESDAY AS DISTURBANCES
INTERACT WITH THE BOUNDARY. AREAS SOUTH OF I-20 COULD SEE AN
ADDITIONAL TWO TO FOUR INCHES OF RAINFALL DURING THIS TIME...WHICH
WOULD CONTINUE THE RISK FOR FLASH FLOODING AND EVENTUAL RIVER
FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED TODAY AND POSSIBLY INTO NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN/EC

In the hours before

Local storm report, Feb 10, 5:26 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     TORNADO          1 NW HATTIESBURG        31.32N 89.32W
02/10/2013                   FORREST            MS   PUBLIC

            DAMAGE ACROSS THE WESTERN PORTION OF USM CAMPUS...POWER
            LINES DOWN AND DEBRIS THROWN ABOUT AND BLOCKING RDS.

&&

CME
Local storm report, Feb 10, 5:43 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             GOSS                    31.36N 89.89W
02/10/2013  E2.75 INCH       MARION             MS   EMERGENCY MNGR

            BASEBALL TO POSSIBLY SOFTBALL SIZED HAIL IN AND AROUND
            GOSS.

&&

CME
Local storm report, Feb 10, 5:46 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TORNADO          10 E COLUMBIA           31.23N 89.65W
02/10/2013                   LAMAR              MS   EMERGENCY MNGR

            FIVE HOMES WERE DAMAGED ALONG PROSPRES RIDGE ROAD NEAR
            THE MARION/LAMAR COUNTY BORDER.

0450 PM     TORNADO          8 NE PINEBUR            31.23N 89.63W
02/10/2013                   LAMAR              MS   EMERGENCY MNGR

            HOME DESTROYED ON WHILEY LOTT RD...NEAR THE
            MARION...LAMAR CO LINE.

&&

CME
Local storm report, Feb 10, 5:59 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TORNADO          HATTIESBURG             31.31N 89.31W
02/10/2013                   FORREST            MS   TRAINED SPOTTER

            OAK GROVE HIGH SCHOOL AND BASEBALL FIELDS MAJORLY
            DAMAGED.

&&

AW
Local storm report, Feb 10, 6:03 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
603 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TORNADO          3 NE HATTIESBURG        31.35N 89.26W
02/10/2013                   FORREST            MS   PUBLIC

            DAMAGE TO A HARDWARE STORE AND MULTIPLE HOMES IN THE
            PETAL AREA. POSSIBLE INJURIES.

&&

CME
Local storm report, Feb 10, 6:13 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
613 PM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     TSTM WND DMG     4 N TALLULAH            32.47N 91.19W
02/10/2013                   MADISON            LA   UTILITY COMPANY

            POWER LINES DOWN

1049 AM     TSTM WND DMG     SILVER CITY             33.10N 90.50W
02/10/2013                   HUMPHREYS          MS   PUBLIC

            BARN DESTROYED ALONG HWY 149

1056 AM     TSTM WND DMG     2 E EAGLE BEND          32.52N 90.97W
02/10/2013                   WARREN             MS   LAW ENFORCEMENT

            SOME TREES HAD TOPS BROKEN OFF. AN ADDITIONAL REPORT OF
            NUMEROUS TREES DOWN.

1108 AM     TSTM WND DMG     4 NE YAZOO CITY         32.90N 90.36W
02/10/2013                   YAZOO              MS   LAW ENFORCEMENT

            TREE DOWN ACROSS CARSON RD

1115 AM     TSTM WND DMG     3 NE REDWOOD            32.51N 90.77W
02/10/2013                   WARREN             MS   EMERGENCY MNGR

            SEVERAL POWER LINES DOWN ON FLOWEREE RD.

1135 AM     TSTM WND DMG     DURANT                  33.08N 89.86W
02/10/2013                   HOLMES             MS   LAW ENFORCEMENT

            POWER LINES DOWN.

1138 AM     TSTM WND DMG     FLORA                   32.55N 90.31W
02/10/2013                   MADISON            MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN AROUND FLORA...ALSO SCATTERED
            TREES DOWN ACROSS MUCH OF SW MADISON COUNTY.

1150 AM     TSTM WND DMG     CAMDEN                  32.78N 89.84W
02/10/2013                   MADISON            MS   PUBLIC

            FEW OLDER TREES BLOWN DOWN.

1151 AM     TSTM WND DMG     2 S MCADAMS             32.99N 89.69W
02/10/2013                   ATTALA             MS   EMERGENCY MNGR

            TREES DOWN ACROSS HWY 14W

1155 AM     TSTM WND DMG     2 E KOSCIUSKO           33.06N 89.55W
02/10/2013                   ATTALA             MS   UTILITY COMPANY

            POWER LINES DOWN

1220 PM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
02/10/2013                   WARREN             MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF FLOODED STREETS AND ROADS IN
            VICKSBURG AREA. PEMBERTON ROAD REPORTED IMPASSABLE. 2.19
            INCHES OF RAIN BETWEEN 11 AM AND 1225 PM EAST SIDE OF
            VICKSBURG AT COCORAHS SITE.

1250 PM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
02/10/2013                   WARREN             MS   AMATEUR RADIO

            EXTENSIVE STREET AND ROAD FLOODING. FIRE DEPARTMENT HAS
            HAD TO RESCUE A FEW MOTORISTS FROM FLOODED CARS. 2.6
            INCHES OF RAIN SINCE 11 AM AT COCORAHS SITE ON EAST SIDE
            OF CITY.

0125 PM     FLASH FLOOD      MADISON                 32.45N 90.11W
02/10/2013                   MADISON            MS   PUBLIC

            WATER REPORTED ACROSS MADISON AVE NEAR THE TRAIN TRACKS

0135 PM     TSTM WND DMG     SCOOBA                  32.83N 88.48W
02/10/2013                   KEMPER             MS   LAW ENFORCEMENT

            POWER LINE DOWN

0135 PM     FLOOD            3 ESE VICKSBURG         32.31N 90.82W
02/10/2013                   WARREN             MS   EMERGENCY MNGR

            SEVERAL ROADS FLOODED IN THE CITY OF VICKSBURG AND ACROSS
            WARREN COUNTY

0140 PM     TSTM WND DMG     3 S RAYMOND             32.22N 90.42W
02/10/2013                   HINDS              MS   UTILITY COMPANY

            POWER LINES DOWN

0155 PM     FLASH FLOOD      5 W BRANDON             32.29N 90.08W
02/10/2013                   RANKIN             MS   PUBLIC

            FLOODING AT AUTRY ST AND SKYLANE DR IN PEARL

0200 PM     TSTM WND DMG     FERRIDAY                31.63N 91.56W
02/10/2013                   CONCORDIA          LA   LAW ENFORCEMENT

            TREE DOWN IN TOWN

0220 PM     FLASH FLOOD      7 SSE CLINTON           32.24N 90.30W
02/10/2013                   HINDS              MS   PUBLIC

            FLOODING REPORTED ON BYRAM TO RAYMOND RD...SIWELL RD AT
            MCCLUER RD...AND RAYMOND RD.

0230 PM     FLASH FLOOD      3 S FLOWOOD             32.28N 90.11W
02/10/2013                   RANKIN             MS   PUBLIC

            FLOODING ON PEMBERTON DRIVE IN PEARL

0255 PM     FLASH FLOOD      5 SW JACKSON            32.26N 90.26W
02/10/2013                   HINDS              MS   PUBLIC

            FLOODING REPORTED ON LONGWOOD DRIVE IN JACKSON

0305 PM     FLASH FLOOD      5 NW FLOWOOD            32.37N 90.17W
02/10/2013                   HINDS              MS   PUBLIC

            FLOODING REPORTED ON FOREST AVE AND WOODLAND AVE IN
            JACKSON

0342 PM     TORNADO          3 SE ARM                31.48N 89.98W
02/10/2013                   LAWRENCE           MS   EMERGENCY MNGR

            THREE HOMES DAMAGED ALONG WITH SEVERAL BARNS DAMAGED.
            NUMEROUS TREES AND POWERLINES WERE DOWNED ALONG GW SMITH
            RD.

0428 PM     TORNADO          1 WSW PICKWICK          31.13N 89.86W
02/10/2013                   MARION             MS   EMERGENCY MNGR

            *** 5 INJ *** HOMES DAMAGED ALONG MT CARMEL CHURCH RD AND
            REGAN RD. 5 INJURIES REPORTED ALONG THE PATH SO FAR.

0438 PM     HAIL             ARM                     31.50N 90.02W
02/10/2013  E1.00 INCH       LAWRENCE           MS   EMERGENCY MNGR

0448 PM     TORNADO          10 E COLUMBIA           31.23N 89.65W
02/10/2013                   LAMAR              MS   EMERGENCY MNGR

            FIVE HOMES WERE DAMAGED ALONG PROSPRES RIDGE ROAD NEAR
            THE MARION/LAMAR COUNTY BORDER.

0450 PM     TORNADO          8 NE PINEBUR            31.23N 89.63W
02/10/2013                   LAMAR              MS   EMERGENCY MNGR

            HOME DESTROYED ON WHILEY LOTT RD...NEAR THE
            MARION...LAMAR CO LINE.

0455 PM     HAIL             ELLISVILLE              31.60N 89.21W
02/10/2013  E0.88 INCH       JONES              MS   AMATEUR RADIO

0512 PM     TORNADO          3 W WEST HATTIESBURG    31.32N 89.43W
02/10/2013                   LAMAR              MS   EMERGENCY MNGR

            LARGE TORNADO ON THE GROUND...MULTIPLE CONFIRMING REPORTS
            AS WELL AS LIVE VIDEO STREAM. MULTIPLE DMG REPORTS ACROSS
            LAMAR COUNTY.

0515 PM     TORNADO          HATTIESBURG             31.31N 89.31W
02/10/2013                   FORREST            MS   TRAINED SPOTTER

            OAK GROVE HIGH SCHOOL AND BASEBALL FIELDS MAJORLY
            DAMAGED.

0521 PM     TORNADO          1 NW HATTIESBURG        31.32N 89.32W
02/10/2013                   FORREST            MS   PUBLIC

            DAMAGE ACROSS THE WESTERN PORTION OF USM CAMPUS...POWER
            LINES DOWN AND DEBRIS THROWN ABOUT AND BLOCKING RDS.

0523 PM     TORNADO          3 NE HATTIESBURG        31.35N 89.26W
02/10/2013                   FORREST            MS   PUBLIC

            CONSIDERABLE DAMAGE TO A HARDWARE STORE IN PETAL.
            MULTIPLE HOMES DAMAGED IN THE AREA. POSSIBLE INJURIES.

0540 PM     HAIL             GOSS                    31.36N 89.89W
02/10/2013  E2.75 INCH       MARION             MS   EMERGENCY MNGR

            BASEBALL TO POSSIBLY SOFTBALL SIZED HAIL IN AND AROUND
            GOSS.

0543 PM     HAIL             3 NW BUNKER HILL        31.42N 89.84W
02/10/2013  E1.00 INCH       JEFFERSON DAVIS    MS   OFFICIAL NWS OBS

            HAIL LIKELY LARGER BASED OFF NEARBY REPORTS.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 6:11 PM CSTTornado WarningJANJones64 min
Feb 10, 7:23 PM CSTRiver Flood WarningJANHinds, Warren21 days
Feb 10, 8:25 PM CSTRiver Flood WarningJANLeake5 days
Feb 10, 9:04 PM CSTAreal Flood WarningJANJones6 hr
Feb 10, 9:08 PM CSTSpecial Weather StatementJANWarren32 min
Feb 10, 9:11 PM CSTSevere Thunderstorm WarningJANForrest, Lamar, Marion49 min
Feb 10, 9:38 PM CSTSpecial Weather StatementJANHinds52 min
Feb 10, 9:55 PM CSTFlash Flood WarningJANForrest, Lamar, Marion4 hr
Feb 10, 10:17 PM CSTRiver Flood WarningJANJones6 days
Feb 10, 10:35 PM CSTSpecial Weather StatementJANClaiborne45 min
Feb 10, 10:40 PM CSTSevere Thunderstorm WarningJANLamar, Marion50 min
Feb 10, 11:08 PM CSTSevere Thunderstorm WarningJANForrest52 min
Feb 10, 11:25 PM CSTSpecial Weather StatementJANHinds30 min
Feb 10, 11:31 PM CSTFlash Flood WarningJANJasper, Jones119 min
Feb 11, 1:13 AM CSTSpecial Weather StatementJANCovington, Lamar, Marion57 min
Feb 11, 1:30 AM CSTFlash Flood WarningJANJasper, Jones3 hr
Feb 11, 1:39 AM CSTSpecial Weather StatementJANForrest, Lamar76 min
Feb 11, 1:45 AM CSTSevere Thunderstorm WarningJANCovington, Forrest, Jones, Lamar60 min
Feb 11, 1:47 AM CSTFlash Flood WarningJANForrest, Lamar, Marion4 hr
Feb 11, 6:40 AM CSTAreal Flood WarningJANCovington, Forrest, Jefferson Davis, Jones, Lamar, Marion12 hr
Feb 11, 10:01 AM CSTRiver Flood WarningJANForrest58 hr
Feb 11, 10:01 AM CSTRiver Flood WarningJANCovington, Forrest58 hr
Feb 11, 10:01 AM CSTRiver Flood WarningJANForrest48 hr
Feb 11, 10:43 AM CSTRiver Flood WarningJANLawrence21 days
Feb 11, 10:43 AM CSTRiver Flood WarningJANMarion20 days
Feb 11, 10:45 AM CSTRiver Flood WarningJANClarke4 days
Feb 11, 2:14 PM CSTRiver Flood WarningJANCopiah, Simpson19 days
Feb 11, 3:16 PM CSTFlash Flood WatchJANClaiborne, Hinds, Kemper, Lauderdale, Leake, Madison and 5 more27 hr

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.